Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 101, NWS Quad Cities, IA

July 24, 2015Jefferson County, Van Buren County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 24, 2015, 1:04 PM CDT for Jefferson County, Van Buren County, Iowa. It was in force for 56 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2015, 1:04 PM CDT (18:04 UTC)
Expired
Jul 24, 2015, 2:00 PM CDT
In force
56 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jefferson County, IA, Van Buren County, IA

The radar

The Quad Cities radar (KDVN), 146 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 1:20 PM CDTTSTM WND GST 605 Nw Douds/Leando, IAWINDS ESTIMATED 50 TO 60 MPH.
Jul 24, 1:45 PM CDTTSTM WND DMG2 Nw Keosauqua, IATREES DOWN ON 205TH STREET IN PITTSBURG. TIME ESTIMATED FROM RADAR.
Jul 24, 1:46 PM CDTTSTM WND DMGKeosauqua, IAGUESSING AT LEAST 100 TREES DOWN IN KEOSAUQUA. TIME ESTIMATED FROM RADAR.
Jul 24, 1:46 PM CDTTSTM WND DMGKeosauqua, IAIN CENTER OF TOWN TREES 2 FT IN DIAMETER SNAPPED, POWER OUT, AND DEBRIS EVERYWHERE. TIME ESTIMATED FROM RADAR.
Jul 24, 1:47 PM CDTTSTM WND DMG2 Se Keosauqua, IATREES DOWN NEAR INTERSECTION OF ROUTE J40 AND HIGHWAY 1. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1385 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

441 
WUUS53 KDVN 241804
SVRDVN
IAC101-177-241900-
/O.NEW.KDVN.SV.W.0101.150724T1804Z-150724T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
104 PM CDT FRI JUL 24 2015

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VAN BUREN COUNTY IN SOUTHEASTERN IOWA...
  WESTERN JEFFERSON COUNTY IN SOUTHEASTERN IOWA...

* UNTIL 200 PM CDT

* AT 103 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  LIBERTYVILLE...OR NEAR FAIRFIELD...MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FAIRFIELD...KEOSAUQUA...BATAVIA...BIRMINGHAM...MILTON...
  BONAPARTE...LIBERTYVILLE...MAHARISHI VEDIC CITY...CANTRIL...
  BENTONSPORT/VERNON...LEANDO...ABINGDON...DOUDS...DOUDS/LEANDO...
  MOUNT STERLING...BROOKVILLE...LEBANON...KILBOURN...AUSTIN COUNTY
  PARK AND LACEY KEOSAUQUA STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES.

&&

LAT...LON 4106 9218 4116 9199 4061 9174 4060 9218
TIME...MOT...LOC 1803Z 335DEG 24KT 4095 9205 

HAIL...0.75IN
WIND...60MPH
 
$$

05
4 follow-up statements
000 
WWUS53 KDVN 241814
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
114 PM CDT FRI JUL 24 2015

IAC101-177-241900-
/O.CON.KDVN.SV.W.0101.000000T0000Z-150724T1900Z/
VAN BUREN IA-JEFFERSON IA-
114 PM CDT FRI JUL 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR VAN BUREN AND WESTERN JEFFERSON COUNTIES...

AT 113 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FAIRFIELD TO NEAR DOUDS/LEANDO...MOVING SOUTH AT
25 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FAIRFIELD...KEOSAUQUA...BATAVIA...BIRMINGHAM...MILTON...BONAPARTE...
LIBERTYVILLE...MAHARISHI VEDIC CITY...CANTRIL...BENTONSPORT/VERNON...
LEANDO...ABINGDON...DOUDS...DOUDS/LEANDO...MOUNT STERLING...
BROOKVILLE...LEBANON...KILBOURN...AUSTIN COUNTY PARK AND LACEY
KEOSAUQUA STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4106 9218 4116 9199 4061 9174 4060 9218
TIME...MOT...LOC 1813Z 348DEG 21KT 4095 9195 4085 9216 

HAIL...0.75IN
WIND...60MPH
 
$$

05
330 
WWUS53 KDVN 241829
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
129 PM CDT FRI JUL 24 2015

IAC101-177-241900-
/O.CON.KDVN.SV.W.0101.000000T0000Z-150724T1900Z/
VAN BUREN IA-JEFFERSON IA-
129 PM CDT FRI JUL 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR VAN BUREN AND WESTERN JEFFERSON COUNTIES...

AT 128 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BIRMINGHAM TO NEAR LEANDO...MOVING SOUTH AT 30
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FAIRFIELD...KEOSAUQUA...BIRMINGHAM...MILTON...BONAPARTE...
LIBERTYVILLE...CANTRIL...LEANDO...BENTONSPORT/VERNON...DOUDS...
DOUDS/LEANDO...MOUNT STERLING...COLLETT...MOUNT ZION...LEBANON...
KEOSAUQUA AIRPORT...LAKE SUGEMA CAMPGROUND...SELMA...UTICA AND
KILBOURN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4095 9218 4101 9192 4061 9174 4060 9218
TIME...MOT...LOC 1828Z 350DEG 24KT 4090 9191 4079 9214 

HAIL...<.75IN
WIND...60MPH
 
$$

05
559 
WWUS53 KDVN 241839
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
139 PM CDT FRI JUL 24 2015

IAC101-241848-
/O.CAN.KDVN.SV.W.0101.000000T0000Z-150724T1900Z/
JEFFERSON IA-
139 PM CDT FRI JUL 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN JEFFERSON COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4087 9218 4090 9187 4061 9174 4060 9218
TIME...MOT...LOC 1838Z 346DEG 28KT 4081 9192 4069 9215 

$$

IAC177-241900-
/O.CON.KDVN.SV.W.0101.000000T0000Z-150724T1900Z/
VAN BUREN IA-
139 PM CDT FRI JUL 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR VAN BUREN COUNTY...

AT 138 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BIRMINGHAM TO MILTON...MOVING SOUTH AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KEOSAUQUA...BIRMINGHAM...MILTON...BONAPARTE...CANTRIL...LEANDO...
BENTONSPORT/VERNON...DOUDS...DOUDS/LEANDO...MOUNT STERLING...MOUNT
ZION...LEBANON...KEOSAUQUA AIRPORT...LAKE SUGEMA CAMPGROUND...
SELMA...UTICA...KILBOURN...AUSTIN COUNTY PARK...LACEY KEOSAUQUA STATE
PARK AND INDIAN LAKE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4087 9218 4090 9187 4061 9174 4060 9218
TIME...MOT...LOC 1838Z 346DEG 28KT 4081 9192 4069 9215 

HAIL...<.75IN
WIND...60MPH
 
$$

05
993 
WWUS53 KDVN 241859
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
159 PM CDT FRI JUL 24 2015

IAC177-241908-
/O.EXP.KDVN.SV.W.0101.000000T0000Z-150724T1900Z/
VAN BUREN IA-
159 PM CDT FRI JUL 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR VAN BUREN COUNTY WILL EXPIRE
AT 200 PM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 4087 9218 4090 9187 4061 9174 4060 9218
TIME...MOT...LOC 1856Z 335DEG 24KT 4081 9192 4069 9215 

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 12:37 PM CDT, 27 minutes earlier.

Area forecast discussion, Jul 24, 12:37 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1237 PM CDT FRI JUL 24 2015

.UPDATE...
ISSUED AT 921 AM CDT FRI JUL 24 2015

HAVE UPDATED THE FORECAST TO INCREASE POPS SIGNIFICANTLY THIS
MORNING ACROSS THE HIGHWAY 20 CORRIDOR AND SOUTHWARD ALONG THE
WESTERN COUNTY WARNING AREA BORDER. STRONGEST STORMS CONTINUE TO
BACKBUILD IN N CENTRAL IA ALONG THE BETTER ELEVATED MOISTURE
INFLOW TO THE WEST WITH SHORT TERM CONVECTIVE MODELS SUGGESTING
THIS PROCESS MAY CONTINUE WITH STORMS PROGRESSING S-SE THROUGH THE
MORNING WEST OF AN INDEPENDENCE TO WASHINGTON LINE ALONG THE
MUCAPE AND ELEVATED MOISTURE GRADIENT. EAST OF THIS LINE...
CLOUDS...RAIN AND A FEW LIGHTNING STRIKES APPEAR TO BE THE MAIN
IMPACTS.

&&

.SYNOPSIS...
ISSUED AT 352 AM CDT FRI JUL 24 2015

SEVERAL LINES OF CONVECTION WAS OCCURRING ACROSS MN AS FAR SOUTH
AS THE MN/IA BORDER NORTH OF ALGONA. MUCH OF THIS ACTIVITY WAS
MOVING DUE EAST AND WAS LINED UP WITH THE MOIST AXIS WHERE PWAT'S
WERE NEAR 2 INCHES...ALONG WITH THE STRONGEST LOW LEVEL MOISTURE
TRANSPORT.

3 AM TEMPERATURES ACROSS THE DVN CWA WERE IN THE 60S WITH CIRRUS
BLOWOFF FROM THE MN CONVECTION STREAMING SOUTHEAST INTO THE CWA.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 352 AM CDT FRI JUL 24 2015

FORECAST FOCUS ON WARM AND MORE HUMID CONDITIONS WITH A CHANCE OF
THUNDERSTORMS.

TODAY...A STRENGTHENING CAP AND CONVECTIVE TEMPERATURES OF 100
DEGREES WILL ESSENTIALLY SUPPRESS CONVECTION. OPERATIONAL MODELS
ARE DRY TODAY EXCEPT FOR THE FAR NW CWA. THE HRRRX MESO MODEL
TAKES THE MCS ALONG THE IA/MN BORDER SOUTHEAST INTO OUR FAR NW
LATER THIS MORNING...BUT IN A DECAYING FASHION. AS OF NOW THE
CONVECTION WAS MOVING MAINLY EAST SO WILL MONITOR RADAR TRENDS.
I WILL HAVE SMALL POPS TODAY IN OUR FAR NW IN CASE THE HRRRX IS
RIGHT. FORECAST SOUNDINGS INDICATE VERY LITTLE MIXING WITH WEAK
WINDS SO THIS SHOULD KEEP TEMPERATURES IN CHECK...DESPITE 850 MB
TEMPERATURES PUSHING TO 20+C. FOR NOW I WILL HAVE AFTERNOON HIGHS
IN THE RANGE OF 85 TO 90. DEWPOINTS WILL GRADUALLY CREEP UP INTO
THE UPPER 60S TO LOWER 70S THIS AFTERNOON...POSSIBLY MID 70S IN
OUR FAR WEST. HEAT INDEX VALUES WILL PUSH INTO THE MID TO UPPER
90S IN THE FAR SW COUNTIES.

TONIGHT...LOW CONFIDENCE IN CONVECTIVE TRENDS WITH THE
ECMWF/CANADIAN-NH IS MAINLY DRY WHILE THE GFS/NAM IS WETTER.
FORECAST SOUNDINGS INDICATE A DECENT CAP WITH THE MCS GENERATION
TOOL SUGGESTING THE BETTER FORCING IS IN OUR FAR SW CWA. FOR NOW I
WILL HAVE 30 TO 40 POPS AND HOPEFULLY THE MODELS WILL COME INTO
BETTER AGREEMENT. NONETHELESS...THIS WILL BE A WARMER AND MUGGIER
NIGHT COMPARED TO THE PAST SEVERAL NIGHTS. LOWS SHOULD BOTTOM OUT
AT AROUND 70 AT MOST LOCATIONS.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 352 AM CDT FRI JUL 24 2015

SATURDAY...LOW PRESSURE TRACKING THROUGH WESTERN ONTARIO WILL
DRAG A WEAK COLD FRONT INTO E IOWA/W ILLINOIS BY MIDDAY. ISOLATED
TO SCATTERED SHOWERS/THUNDERSTORMS WILL LIKELY BE ASSOCIATED WITH
THE FRONT BUT WIDESPREAD ACTIVITY IS NOT FORECAST.

CONVECTIVE POTENTIAL...ENVIRONMENTAL SETUP SUGGESTS ISOLATED
STRONG OR SEVERE STORMS ARE POSSIBLE BUT MESOSCALE DETAILS REMAIN
UNCLEAR. INSTABILITY WILL BE MODERATE TO HIGH BUT SHEAR WILL BE
LOW AND FORCING FOR ASCENT WILL BE WEAK. 850MB WINDS ARE FORECAST
TO BE VERY LIGHT THROUGH THE DAY...WHICH FURTHER SUPPORTS THE
ISOLATED STORM SCENARIO. THE NOCTURNAL LLJ DOES STRENGTHEN
SATURDAY NIGHT AND COULD IGNITE A CONVECTIVE COMPLEX OVER SOUTH
DAKOTA/NEBRASKA/W IOWA...POSSIBLY APPROACHING E IOWA/W ILLINOIS
LATE AT NIGHT INTO SUNDAY MORNING.

HIGH HEAT INDICES...LOW-LEVEL WAA WILL INCREASE 850MB TEMPS INTO
THE LOWER TO MIDDLE 20S CELSIUS RANGE. DEWPOINTS WELL INTO THE 70S
AND TEMPS IN THE UPPER 80S TO POSSIBLY LOWER 90S FAR SOUTH EQUATES
TO SATURDAY AFTN HEAT INDICES PEAKING BETWEEN 95-105 F ON AVG. IT
WILL FEEL VERY HUMID AND HEAT ADVISORIES WILL MOST LIKELY BE
NECESSARY OVER ROUGHLY THE SOUTHERN TWO-THIRDS OF THE DVN CWA.

SUNDAY...APPEARS THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS
ACROSS THE FORECAST WILL OCCUR ON SUNDAY. HAVE 50-60 POPS ACROSS THE
AREA...THE 60 POPS ARE FOCUSED OVER THE SOUTHERN TWO-THIRDS OF THE
CWA. LOWERED TEMPS A FEW DEGREES BELOW CONSENSUS BECAUSE OF MORE
WIDESPREAD CLOUD COVER FORECAST COMPARED TO SATURDAY...HIGHS ARE
FORECAST TO BE IN THE LOWER TO MIDDLE 80S FOR MOST OF THE CWA.

CONVECTIVE POTENTIAL...SYNOPTICS ARE WEAK BUT MODELS ARE SHOWING
A SUBTLE SHORTWAVE TROUGH/VORTICITY MAX EMERGING FROM THE CENTRAL
PLAINS THEN TRACKING INTO MN/IA/WI/IL BY THE MORNING...POSSIBLY
LINGERING INTO THE EVENING. A SLIGHTLY MORE ORGANIZED 850MB
HEIGHT GRADIENT WILL LEAD TO A STEADIER 850MB FLOW/WAA AND A QUASI-
STATIONARY SFC FRONT MAY STILL BE DRAPED FROM NW TO SE THROUGH E
IOWA/W ILLINOIS BOTH OF WHICH WOULD PROVIDE SOME ADDITIONAL FORCING
FOR ASCENT. LATEST SPC OUTLOOK FOR SEVERE STORMS IS A MARGINAL RISK
FOR SEVERE STORMS. HOWEVER...THE BALANCE OF SHEAR/INSTABILITY MAY
WARRANT AN UPGRADE OF THIS OUTLOOK IN FUTURE UPDATES...SOMETHING TO
MONITOR TODAY/TONIGHT.

MONDAY...FORECAST HIGHS ARE IN THE MID 80S/UPPER 80S. CHANCES FOR
SHOWERS/STORMS ARE ONLY BETWEEN 20-30 PERCENT...MOST AREAS WILL
LIKELY REMAIN DRY THROUGH THE DAY.

TUESDAY...UNSEASONABLY STRONG UPPER LOW DEVELOPING ACROSS
SASKATCHEWAN/MANITOBA/ONTARIO WOULD PULL VERY WARM AIR ALOFT OVER
THE MIDWEST...SETTING UP ANOTHER DAY OF HIGH HEAT INDICES. BOTH THE
GFS/ECMWF HAVE 1000-500MB THICKNESSES ABOVE 582 DAM.

WEDNESDAY AND THURSDAY...QUIET PERIOD AS HIGHS FALL INTO THE LOWER
TO MIDDLE 80S AND DEWPOINTS DROP INTO THE 60S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1237 PM CDT FRI JUL 24 2015

CLUSTER OF THUNDERSTORMS DROPPING SOUTH THROUGH EAST CENTRAL IA
WILL MOVE OUT OF CID AND DBQ EARLY AFTERNOON...AFFECTING MLI AND
BRL WITH WEAKER SHOWERS AND ISOLATED THUNDERSTORMS AROUND MID
AFTERNOON. OTHERWISE...LIGHT WIND FIELDS WILL EXIST WITH VFR
CONDITIONS. THERE IS A LOW POTENTIAL FOR ADDITIONAL THUNDERSTORMS
TONIGHT THROUGH SATURDAY MORNING AS A WEAK SURFACE FRONT MOVES
THROUGH...BUT WITH A HIGH LEVEL OF UNCERTAINTY AND EXPECTED LOW
COVERAGE...THESE ARE NOT MENTIONED IN THE FORECASTS. INCREASING
LOW LEVEL MOISTURE WILL LIKELY LEAD TO AT LEAST MVFR FOG INCLUDED
AT ALL SITES FOR THE OVERNIGHT PERIOD.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...SHEETS
SYNOPSIS...HAASE
SHORT TERM...HAASE
LONG TERM...UTTECH
AVIATION...SHEETS
Hazardous weather outlook, Jul 24, 9:38 AM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
938 AM CDT FRI JUL 24 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-251445-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
938 AM CDT FRI JUL 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS PORTIONS OF THE OUTLOOK AREA THIS
MORNING INTO EARLY AFTERNOON. THERE IS A LOW POTENTIAL THAT SOME
STORMS MAY PRODUCE DAMAGING WIND AND LARGE HAIL...MAINLY WEST OF
A LINE FROM DYERSVILLE...SOUTHWEST THROUGH CEDAR RAPIDS IOWA TO
MEMPHIS MISSOURI...WHERE THE STORM PREDICTION CENTER HAS A SLIGHT
RISK.

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON
AND OVERNIGHT ACROSS THE ENTIRE OUTLOOK AREA. THE POTENTIAL FOR
SEVERE STORMS APPEARS LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED
ACROSS THE OUTLOOK AREA BUT WIDESPREAD ACTIVITY IS NOT FORECAST.
ISOLATED SEVERE STORMS ARE POSSIBLE. HEAT INDICES ARE FORECAST TO
PEAK BETWEEN 95 AND 105 DEGREES.

SUNDAY...SCATTERED THUNDERSTORMS ARE EXPECTED. A FEW SEVERE
STORMS ARE POSSIBLE.

MONDAY AND TUESDAY...MAINLY SLIGHT CHANCES FOR THUNDERSTORMS. HEAT
INDICES MAY EXCEED 100 DEGREES OVER PARTS OF THE OUTLOOK AREA ON
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

SHEETS

In the hours before

Special weather statement, Jul 24, 12:40 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1240 PM CDT FRI JUL 24 2015

IAC101-107-177-241845-
VAN BUREN-KEOKUK-JEFFERSON-
1240 PM CDT FRI JUL 24 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JEFFERSON AND VAN
BUREN COUNTIES THROUGH 145 PM CDT...

AT 1239 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR RICHLAND TO 6 MILES SOUTH OF HEDRICK...AND MOVING
SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
FAIRFIELD...KEOSAUQUA...RICHLAND...BATAVIA...BIRMINGHAM...MILTON...
BONAPARTE...LIBERTYVILLE...STOCKPORT...MAHARISHI VEDIC CITY...
CANTRIL...PACKWOOD...BENTONSPORT/VERNON...LEANDO...ABINGDON...
DOUDS...DOUDS/LEANDO...OLLIE...MOUNT STERLING AND BROOKVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4132 9199 4061 9174 4060 9218 4116 9218
      4116 9227
TIME...MOT...LOC 1739Z 335DEG 24KT 4121 9203 4108 9227

05

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 12:40 PM CDTSpecial Weather StatementDVNJefferson, Van Buren65 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.